Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

What causes difficulty in swallowing and white coating on the tongue?

For the past five months, every time I swallow my tongue feels like sand paper and something I can t swallow down off my tongue . The papillae on my whole tongue surface looks furry . I have brushed my tongue with salt, with baking soda and lemon juice , with veg glycerin. Gargle salt water . Use a tongue scraper . But every day all day long I feel this strange furry coating on my tongue and it feels rough when I swallow . Initially it started the very first day with no tongue symtpoms but I felt like I had a pill stuck in my throat . Been to ENTs and pcps and dentist and none can see anything wrong . Some says my tongue gets extremely dry . Like so dry I could just cry . This is making me miserable . Please help.
Asked On : Tue, 22 Aug 2017
Answers:  1 Views:  2
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Dentist 's  Response
Hi..
Thanks for the query..

From your explanation it looks like the white coating on tongue, sandpaper like feeling and difficulty swallowing is appearing to be most probably due to fungal infection over tongue causing Oral Thrush..
If there is an appearrence of hairy growths on tongue then it can be overgrown tongue papillae..
So first of all you should consult an Oral Physician and get evaluated and your tongue should be clinically/visually examined..
If there is Thrush then antifungal medications can be advised like Nystatin mouthwash, Candid mouthpaint, Clotrimazole lozenges and plenty of probiotics intake..
If it is just overgrown papillae then regular cleaning and eating hard foods like carrots and apples can help..
If there is dry mouth then chew sugarfree chewing gums, use specialised mouthwash like Biotene and mouth lubricants like Oralgel..

Hope this helps..

Regards..
Answered: 6 days ago
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor